Munich Personal RePEc Archive

A Probabilistic Analysis of a Scheduling Problem in the Economics of Tourism

Batabyal, Amitrajeet (2007): A Probabilistic Analysis of a Scheduling Problem in the Economics of Tourism. Published in: Economics Bulletin , Vol. 12, No. 4 (19 March 2007): pp. 1-8.

[img]
Preview
PDF
MPRA_paper_71875.pdf

Download (65kB) | Preview

Abstract

The scheduling problem faced by a firm (or by a government agency) that is responsible for providing transportation to tourists who would like to visit a particular location has received scant theoretical attention in the tourism literature. Therefore, we conduct a probabilistic analysis of the scheduling problem in this paper. Specifically, we first delineate a generic model that accounts for the common features of visits to many locations such as fiords, game parks, lakes, and wildlife reserves. Next, we derive the transportation providing firm’s long run expected profit per unit time function. Finally, we show that the optimal frequency with which transportation ought to be provided to tourists is the solution to our firm’s long run expected profit maximization problem.

UB_LMU-Logo
MPRA is a RePEc service hosted by
the Munich University Library in Germany.